# SDR CA041122003

- Difficulty date: November 19, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,566 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Gasket
- Part number: 71973
- Condition: Split
- Location: Intake Flange
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) INTAKE FLANGE GASKET SPLIT THROUGH CIRCUMFERENCE RESULTING IN MINOR VACUUM LEAK. THE GASKET MATERIAL IS HARD AND BRITTLE, AND APPEARS TO BE ERODING ON THE INNER EDGE. THIS IS THE FOURTH GASKET FOUND SPLIT IN THE LAST FEW WEEKS. THREE ON THIS ENGINE (1164 HOURS) AND ONE ON ANOTHER AT 700 HOURS. BOTH MGF FACTORY REMANUFACTURES.  SUSPECT DEFICIENCY IN MATERIAL.
